Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 59, NWS Shreveport, LA

November 4, 2022Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at Nov 4, 2022, 6:36 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 4, 2022, 6:36 PM CDT (23:36 UTC)
Expired
Nov 4, 2022, 7:15 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Tornado emergency
Tornado
Observed
Damage threat
Considerable
Hail
2.0 in

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 158 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 6:55 PM CDTTORNADO1 Ssw Idabel, OKWIDESPREAD STRUCTURAL DAMAGE IN IDABEL. HOMES DAMAGED AND DESTROYED. REPORTS OF INJURIES. NUMEROUS TREES AND POWERLINES DOWNED. COMMAND SHELTERS BEING SET UP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Nov 4, 1:02 PM CDTTornado WatchSPC7 hr
Nov 4, 5:36 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WFUS54 KSHV 042336
TORSHV
OKC089-TXC387-050015-
/O.NEW.KSHV.TO.W.0059.221104T2336Z-221105T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
636 PM CDT Fri Nov 4 2022

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southern McCurtain County in southeastern Oklahoma...
  Central Red River County in northeastern Texas...

* Until 715 PM CDT.

* At 635 PM CDT, a confirmed large and extremely dangerous tornado
  was located 8 miles north of Clarksville, moving northeast at 45
  mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Law enforcement confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Idabel around 655 PM CDT.
  Broken Bow around 715 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Eagletown, Farmers Hill, Cerrogordo, Negley, Harris, Goodwater,
Annona, Shinewell, Silver City and English.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3398 9447 3390 9448 3357 9492 3376 9519
      3419 9474
TIME...MOT...LOC 2335Z 224DEG 40KT 3373 9504 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN

$$

44
2 follow-up statements
367 
WWUS54 KSHV 042346
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
646 PM CDT Fri Nov 4 2022

OKC089-TXC387-050015-
/O.CON.KSHV.TO.W.0059.000000T0000Z-221105T0015Z/
McCurtain OK-Red River TX-
646 PM CDT Fri Nov 4 2022

...TORNADO EMERGENCY FOR IDABEL AND SW MCCURTAIN CO...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN
MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES...
        
At 644 PM CDT, a confirmed large and destructive tornado was located
9 miles southwest of Idabel, or 14 miles northeast of Clarksville,
moving northeast at 45 mph.

TORNADO EMERGENCY for IDABEL. This is a PARTICULARLY DANGEROUS 
SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Idabel around 655 PM CDT.
  Broken Bow around 715 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Eagletown, Farmers Hill, Cerrogordo, Harris, Goodwater, Shinewell,
Silver City, Haworth, Holly Creek and Garvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3398 9447 3390 9448 3365 9481 3385 9510
      3419 9474
TIME...MOT...LOC 2344Z 224DEG 40KT 3381 9495 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...2.00 IN

$$

44
995 
WWUS54 KSHV 050003
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
703 PM CDT Fri Nov 4 2022

OKC089-TXC387-050015-
/O.CON.KSHV.TO.W.0059.000000T0000Z-221105T0015Z/
McCurtain OK-Red River TX-
703 PM CDT Fri Nov 4 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SOUTHERN
MCCURTAIN AND NORTHEASTERN RED RIVER COUNTIES...
        
At 702 PM CDT, a confirmed large and extremely dangerous tornado was
located near Broken Bow, or 24 miles west of Horatio, moving
northeast at 45 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

This tornadic thunderstorm will remain over mainly rural areas of
southern McCurtain and northeastern Red River Counties, including the
following locations... Eagletown, Farmers Hill, Cerrogordo, Harris,
Goodwater, Shinewell, Silver City, Haworth, Holly Creek and Garvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3398 9447 3390 9448 3365 9481 3385 9510
      3419 9474
TIME...MOT...LOC 0002Z 224DEG 40KT 3396 9478 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 6:14 PM CDT, 22 minutes earlier.

Area forecast discussion, Nov 4, 6:14 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
614 PM CDT Fri Nov 4 2022

...New AVIATION...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 209 PM CDT Fri Nov 4 2022

Thunderstorm development is currently underway across portions of
the Fort Worth metroplex, with further development still expect to
the east of that. This eventual line of thunderstorms is still
expected to start trekking east across the region, with activity
ongoing to start the short-term. By 03z, the line should be
effecting portions of NW Louisiana and SW Arkansas, with the
threat for severe weather remaining for a few hours beyond this.
At this point in the life cycle of the QLCS, the primary severe
threats should be shifting towards damaging winds, with an
embedded QLCS tornado threat as well. The threat for severe
weather should exit the region with the line around 5-6am, with a
slight decrease in threat overall as instability decreases
overnight.

As the front pushes through the area, temperatures will begin to
fall overnight. Given the cold air advection, lows will range from
the low-40s north, to upper 50s south. The cold front also looks
to quickly rebound, influencing highs tomorrow with mid-60s north,
and low to mid-70s south. As the skies clear into tomorrow night
and winds decouple, temperatures should drop into the low to
upper-40s.

/44/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 209 PM CDT Fri Nov 4 2022

Beginning Sunday, the cold front which is expected to bring severe
weather this evening and overnight will be to our SE but begin a
gradual northward retreat back across the region through the day on
Sunday. In the process, warm air advection showers will be possible
late Sunday through Monday as the warm front eventually lifts back
north of the region. Although thunderstorms are unlikely, we cannot
rule out a few isolated storms in addition to the scattered showers
on Monday as daytime heating may provide just enough instability for
slightly deeper convection. Otherwise, the general theme for much of
next week will be the above normal temperatures through Thursday as
upper-level ridging builds across the Lower/Mid MS Valley.

By Wednesday and especially Thursday, the upper-level ridge will
migrate NE into the Tennessee/Ohio Valleys and eventually the Mid
Atlantic by the end of the week. This will allow for the next major
trough and cold front to spill out of the Rockies eastward into the
Plains and central CONUS with another chance for convection by late
Thursday into Friday. This cold front is also expected to usher in a
noticeably cooler air mass as post-frontal temperatures on Friday
are only expected to reach into the 60s to lower 70s for afternoon
highs. Lows on Friday night will fall into the upper 30s north to
lower and mid 40s south as high pressure builds into the region for
next weekend.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Fri Nov 4 2022

For the 05/00Z TAFs, active weather will result in deteriorating
flight conditions through the next several hours as a line of
powerful storms progresses from west to east, bringing heavy
precipitation, with drops into LIFR VIS and CIGS likely. Gusty
winds continue ahead of and within the main line of storms, with
LLWs potentially posing a concern for smaller craft. Conditions
will quickly clear behind the line from west to east as soon as
05/06Z across northern and western airspace.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  52  68  50 /  50 100   0   0
MLU  85  58  71  50 /  10 100  10   0
DEQ  78  44  65  42 /  90 100   0   0
TXK  80  49  65  48 /  70 100   0   0
ELD  81  50  68  44 /  40 100   0   0
TYR  82  48  64  51 /  90  80   0   0
GGG  83  48  66  48 /  80  90   0   0
LFK  85  51  71  50 /  70  90   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....15
AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
844 AM CDT Fri Nov 4 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051345-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
844 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are likely to begin affecting the
region late this afternoon and continue through the evening and
overnight hours. This threat will occur along a frontal boundary
that will shift east across the region with very warm and unstable
air ahead of the front along with increasing shear. Damaging winds,
hail, and tornadoes will all be possible. A few particularly strong
and significant tornadoes cannot be ruled out, especially across the
western half of the region to include Southeast Oklahoma, East Texas
and the adjacent areas of Southwest Arkansas and Northwest Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon through the
overnight hours.

19

In the hours before

Local storm report, Nov 4, 6:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TORNADO          9255 BATTIEST PICKEN RD 34.40N 94.99W
11/04/2022                   MCCURTAIN          OK   LAW ENFORCEMENT

            *** 1 INJ ***
            MCCURTAIN COUNTY SHERRIFF REPORTS HOUSE
            DESTROYED.

&&

RK

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 5:52 PM CDTTornado WarningSHVSmith, Upshur, Wood38 min
Nov 4, 5:53 PM CDTTornado WarningSHVRed River52 min
Nov 4, 6:01 PM CDTTornado WarningSHVWood44 min
Nov 4, 6:22 PM CDTTornado WarningSHVCamp, Morris, Titus, Upshur38 min
Nov 4, 6:25 PM CDTTornado WarningSHVSmith35 min
Nov 4, 6:40 PM CDTTornado WarningSHVSmith, Upshur, Wood35 min
Nov 4, 6:51 PM CDTTornado Warning Tornado observedConsiderable damage threatSHVBowie, Cass, Morris, Titus39 min
Nov 4, 5:04 PM CDTTornado WarningSHVMcCurtain56 min
Nov 4, 5:54 PM CDTTornado WarningSHVMcCurtain21 min

Nearby

Tornado Warnings in Texas, 2022Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.